Oklahoma, 2005

Damaging Wind in Oklahoma, July 6, 2005

July 6, 2005 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 5, 8:30 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 5, 8:30 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT TUE JUL 5 2005

.DISCUSSION...
GOING FORECAST CONT TO REMAIN ON TRACK. STILL APPEARS A GOOD BET FOR
PRECIP ACROSS THE WESTERN SECTIONS OF OKLAHOMA. ALTHOUGH SEVERE
THREAT DOES NOT LOOK AS HIGH AS PREV FEW NIGHTS...STILL ANTICIPATE A
FEW WARNINGS... ESPECIALLY ACROSS WEST.  WILL NEED TO REVISIT POPS
TOWARD MIDNIGHT. MAY NEED TO RAISE POPS FARTHER EAST AS WE WATCH
TREND OF MCS. OTHERWISE NO OTHER CHANGES ANTICIPATED. NO UPDATES AT
THIS TIME.

30

-------------------------------------------------
241 PM CDT TUE JUL 5 2005

.DISCUSSION...
CONVECTION INITIATING ONCE AGAIN OVER THE COLORADO AND NORTHERN
NEW MEXICO MOUNTAINS THIS AFTERNOON. UPSLOPE FLOW AND A WEAK UPPER
WAVE IS LIKELY AIDING THIS DEVELOPMENT. AS THIS ACTIVITY
ORGANIZES... WE EXPECT TO SEE A RETURN ENGAGEMENT OF THE
OVERNIGHT MCS ACTION ACROSS THE CWA. MODELS SEEM TO DO A
REASONABLE JOB WITH SIGNALING THE DEVELOPMENT OF THESE SYSTEMS...
BUT OF LATE... CONTINUE TO VERY SLOW WITH THE SUBSEQUENT MOVEMENT
TO THE SOUTHEAST. SOME QUESTION REMAINS ON THE EXACT EVOLUTION AND
TRACK OF THE CONVECTIVE COMPLEXES... BUT BELIEVE THE HIGHEST PCPN
CHANCES WILL BE ACROSS THE WEST. ELSEWHERE... NARROW BAND OF TSTMS
THAT HAD DEVELOPED OVER THE EASTERN TEXAS PANHANDLE EARLIER
TODAY... CONTINUES TO BE IN A DOWNWARD TREND... NOT A LOT UNLIKE
ACTIVITY THAT OCCURRED THE PAST DAY OR SO. ITS NOT OUT OF THE
QUESTION THERE COULD BE A STORM OR TWO DEVELOP NEAR A SURFACE WIND
SHIFT LINE OVER WESTERN NORTH TEXAS THIS AFTERNOON. HOWEVER...
CONVERGENCE LOOKS PRETTY WEAK AND SATELLITE NOT CURRENTLY
INDICATING ANY CLOUD LINES IN THE AREA. ALSO COULD SEE A LITTLE
ACTIVITY NEAR THE MCV OVER SOUTH CENTRAL KANSAS... BUT ANYTHING
THAT FORMS WITH THE MCV SHOULD BE NORTHEAST OF OUR AREA.

COULD SEE YET ANOTHER OVERNIGHT MCS EVENT WEDNESDAY NIGHT/EARLY
THURSDAY. WILL LEAVE IN LOW POPS FOR NOW FOR THURSDAY NIGHT... BUT
CONDITIONS FOR CO/NM TSTM DEVELOPMENT ARE BECOMING LESS FAVORABLE.
IN THE LONGER TERM... GFS STARTS TO PULL TROPICAL SYSTEM DENNIS
INTO THE AREA NEXT WEEK... BUT THATS STILL A GOOD BIT OUT.

MORNING CLOUDS/PCPN GENERATED BY OVERNIGHT MCS WILL CONTINUE TO
HELP KEEP TEMPS FROM HEATING UP TOO QUICKLY. SHOULD SEE HIGHS
JUMPING UP A LITTLE FASTER AS WE GET INTO THE WEEKEND AND PCPN
DROPS OFF.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  90  69  92 /  40  40  30  20
HOBART OK         67  92  70  94 /  70  50  30  20
WICHITA FALLS TX  70  94  71  95 /  40  50  30  20
GAGE OK           64  90  67  93 /  80  30  30  20
PONCA CITY OK     67  88  67  90 /  40  30  30  30
DURANT OK         71  92  71  94 /  30  40  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32
Hazardous weather outlook, Jul 5, 10:55 AM CST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 5 2005

OKZ004>048-050>052-TXZ083>090-061300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE WESTERN THIRD OF OKLAHOMA AND PARTS OF WESTERN NORTH
TEXAS.

LOCATION...
THE RISK AREA COVERS LOCATIONS GENERALLY WEST OF A LINE FROM
ALVA TO WEATHERFORD TO HOBART TO ALTUS AND CROWELL...TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 9 PM THROUGH
THE OVERNIGHT HOURS.

EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE WEATHER THREATS WILL BE WIND GUSTS TO 65 MPH
AND HAIL TO THE SIZE OF NICKELS.

RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THIS
MORNING.

DISCUSSION...
ELEVATED THUNDERSTORMS ACROSS THE TEXAS PANHANDLE LATE THIS MORNING
ARE EXPECTED TO GRADUALLY WEAKEN THIS AFTERNOON BUT MAY AFFECT
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MID
AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN HIGH PLAINS
THIS AFTERNOON AND THEN DEVELOP INTO SEVERAL CLUSTER OF STORMS
DURING THE EVENING.  INSTABILITY AND DEEP LAYER SHEAR ARE FORECAST
TO BE SUFFICIENT FOR SEVERE THUNDERSTORMS...ESPECIALLY ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.  STRONG STORMS APPROACHING SEVERE
LEVELS WILL ALSO BE POSSIBLE EAST OF THE SLIGHT RISK AREA WITH WINDS
NEAR 50 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JULY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINS MAY CAUSE LOCALIZED FLOODING IN SOME LOCATIONS...
ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THE END OF WEEK... AS A SURFACE FRONT REMAINS NEAR THE
AREA AND A NORTHWEST FLOW PATTERN ALOFT PERSISTS OVER THE PLAINS. IN
THIS WEATHER PATTERN... THUNDERSTORM CHANCES WILL GENERALLY BE THE
HIGHEST DURING THE LATE NIGHT AND MORNING HOURS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM WEDNESDAY...JULY 6TH.

SIX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greer

When
July 6, 1:45 AM CST
Where
Greer County, Granite
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.967, -99.383

A portion of the roof of the Granite City Hall was peeled off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463751.